MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 VERTUS FOLEY

C.R. BARD, INC. (COVINGTON) -1018233 VERTUS FOLEY
Model Number 0165B16
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the evaluator stated that they were unsure if the catheter was comfortable for the patient, as the catheter was too flexible.They felt as though they had to cram it into the urethra.It was difficult to inflate the device.The device would not inflate and stay in place.The hospital was able to put a small amount of water into the catheter from the syringe prior to inflation.Troubleshooting was performed and the catheter was repositioned.The catheter did not meet any resistance internally.The patient had an epidural and there was no occlusion upon removal.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfections of surface deterioration is observed, do not use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported by the evaluator that, they were unsure if the catheter was comfortable for the patient, as the catheter was too flexible.They felt as though they had to cram it into the urethra.It was difficult to inflate the device.The device would not inflate and stay in place.The hospital was able to put a small amount of water into the catheter from the syringe prior to inflation.Troubleshooting was performed and the catheter was repositioned.The catheter did not meet any resistance internally.The patient had an epidural and there was no occlusion upon removal.

Brand Name
VERTUS FOLEY
Common Device Name
VERTUS FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9711776
Report Number1018233-2020-01051
Device Sequence Number2872319
Product Code EZL
UDI-Device Identifier00801741099212
UDI-Public(01)00801741099212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180781
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0165B16
Device Catalogue Number0165B16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1